Alert archive / South Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Sep 5, 2008, 7:41 PM EDT for 4 counties in South Carolina. It was in force for 5 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2008, 7:41 PM EDT (23:41 UTC)
- Expired
- Sep 6, 2008, 12:45 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 8:25 PM EDT | FLASH FLOOD | Carnes Crossroad, SC | WATER ACROSS PORTIONS OF CANE BAY AND SHEEP ISLAND ROADS. |
| Sep 5, 9:34 PM EDT | FLASH FLOOD | Summerville, SC | A SUMMERVILLE SUBDIVISION HAS SEVERAL ROADS CLOSED DUE TO FLOODING AND WATER IS ENTERING SOME YARDS. |
| Sep 5, 10:00 PM EDT | FLASH FLOOD | Charleston, SC | THE FOLLOWING ROADS ARE FLOODED...ASHLEY AND FISHBURNE...PRESIDENT AND FISHBURNE...KILLIAN...CAMP AND FOLLY...CALHOUN AND OGIRE...KING AND HUGER...BEE STREET BETWEEN LOCKWOOD AND COURTNEY...CHURCH AND MARKET...THE MARKET AREA...FRANKIN STREET. |
| Sep 5, 10:00 PM EDT | HEAVY RAIN 0 | Charleston, SC | THE FOLLOWING ROADS ARE FLOODED...ASHLEY AND FISHBURNE...PRESIDENT AND FISHBURNE...KILLIAN...CAMP AND FOLLY...CALHOUN AND OGIRE...KING AND HUGER...BEE STREET BETWEEN LOCKWOOD AND COURTNEY...CHURCH AND MARKET...THE MARKET AREA...FRANKIN STREET. |
| Sep 5, 10:18 PM EDT | FLASH FLOOD | Charleston, SC | NUMEROUS ROAD FLOODED THROUGHOUT THE DOWNTOWN CHARLESTON AREA. |
| Sep 5, 10:56 PM EDT | HEAVY RAIN 3.09 | Charleston Airport, SC | MEASURED AT THE CHARLESTON INTERNATIONAL AIRPORT. |
| Sep 5, 11:15 PM EDT | FLASH FLOOD | Ridgeville, SC | RIVER BIRCH LN FLOODED AND IMPASSABLE. CONFIRMED BY DEPUTY SHERIFF. |
| Sep 5, 11:17 PM EDT | FLASH FLOOD | Cottageville, SC | CRAB APPLE LN FLOODED AND IMPASSABLE. CONFIRMED BY DEPUTY SHERIFF. |
| Sep 5, 11:23 PM EDT | FLASH FLOOD | 5 E Summerville, SC | ROYAL ROAD NEAR TREELAND DRIVE FLOODED OUT AND IMPASSABLE. REPORTED BY WARNING POINT. |
| Sep 6, 12:29 AM EDT | HEAVY RAIN 4.07 | 3 Nne Huger, SC | REPORTED BY USGS GAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 052341
FFWCHS
SCC015-019-029-035-060445-
/O.NEW.KCHS.FF.W.0017.080905T2341Z-080906T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
741 PM EDT FRI SEP 5 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1245 AM EDT
* AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF MODERATE TO HEAVY RAIN FALLING ACROSS MUCH OF
CHARLESTON...BERKELEY...DORCHESTER AND COLLETON COUNTIES. RADAR
ESTIMATES BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS THIS
AREA SINCE MID AFTERNOON. THE RISK FOR FLASH FLOODING WILL INCREASE
THROUGHOUT THE EVENING HOURS AS THE CORE OF HEAVIEST RAINS ASSOCIATED
WITH TROPICAL STORM HANNA MOVE ONSHORE.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
DOWNTOWN CHARLESTON...MOUNT PLEASANT...NORTH CHARLESTON...WEST
ASHLEY...DANIEL ISLAND...SUMMERVILLE...MONCKS CORNER...HUGER...
AWENDAW...RIDGEVILLE...COTTAGEVILLE...RAVENEL...JOHNS ISLAND...
JAMES ISLAND...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3272 8060 3309 8054 3330 7994 3308 7955
3302 7953 3298 7958 3298 7953 3295 7960
3291 7956 3285 7968 3279 7973 3275 7986
3267 7989 3263 7999 3260 8000 3259 8009
3246 8032 3249 8036 3247 8040
$$4 follow-up statements
000
WGUS72 KCHS 060016
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT FRI SEP 5 2008
SCC015-019-029-035-060445-
/O.CON.KCHS.FF.W.0017.000000T0000Z-080906T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
816 PM EDT FRI SEP 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CHARLESTON...EASTERN COLLETON...SOUTHEASTERN DORCHESTER AND SOUTHERN
BERKELEY COUNTIES...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAINS FALLING ACROSS MUCH OF COLLETON...
CHARLESTON...DORCHESTER AND BERKELEY COUNTIES. RADAR ESTIMATES
BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN ACROSS THE WARNING AREA
SINCE MID AFTERNOON. THE RISK FOR FLASH FLOODING WILL CONTINUE TO
INCREASE THROUGHOUT THE EVENING HOURS AS THE CORE OF HEAVIEST RAINS
ASSOCIATED WITH TROPICAL STORM HANNA MOVE ONSHORE.
FLASH FLOODING IS EXPECTED IN AND AROUND...DOWNTOWN CHARLESTON...
MOUNT PLEASANT...NORTH CHARLESTON...WEST ASHLEY...DANIEL
ISLAND...SUMMERVILLE...MONCKS CORNER...HUGER...AWENDAW...
RIDGEVILLE...COTTAGEVILLE...RAVENEL...JOHNS ISLAND...JAMES
ISLAND...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3272 8060 3309 8054 3330 7994 3308 7955
3302 7953 3298 7958 3298 7953 3295 7960
3291 7956 3285 7968 3279 7973 3275 7986
3267 7989 3263 7999 3260 8000 3259 8009
3246 8032 3249 8036 3247 8040
$$000
WGUS72 KCHS 060133
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
933 PM EDT FRI SEP 5 2008
SCC015-019-029-035-060445-
/O.CON.KCHS.FF.W.0017.000000T0000Z-080906T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
933 PM EDT FRI SEP 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CHARLESTON...EASTERN COLLETON...SOUTHEASTERN DORCHESTER AND SOUTHERN
BERKELEY COUNTIES...
AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN ASSOCIATED WITH TROPICAL STORM HANNA
FALLING OVER MUCH OF CHARLESTON...COLLETON...DORCHESTER AND BERKELEY
COUNTIES. RADAR ESTIMATES BETWEEN 2 AND 5 INCHES OF RAIN HAS FALLEN
ACROSS MUCH OF THE WARNED AREA SINCE LATE AFTERNOON.
ALTHOUGH TROPICAL STORM HANNA IS MOVING NORTH AT 20 MPH AND WILL
PASS EAST OF THE REGION LATE THIS EVENING...BANDS OF HEAVY RAIN WILL
PERSIST ACROSS MUCH OF THE CHARLESTON TRI COUNTY AREA INCLUDING
COLLETON COUNTY THROUGH AT LEAST 1245 AM. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER
AMOUNTS. THE RISK FOR FLASH FLOODING REMAINS HIGH AND WILL CONTINUE
TO INCREASE THROUGH THE EVENING AS HIGH TIDE APPROACHES. HIGH TIDE
WILL OCCUR IN THE CHARLESTON HARBOR AT 1242 AM EARLY SATURDAY
MORNING.
FLASH FLOODING IS EXPECTED IN AND AROUND...DOWNTOWN CHARLESTON...
MOUNT PLEASANT...NORTH CHARLESTON...WEST ASHLEY...DANIEL ISLAND...
SUMMERVILLE...MONCKS CORNER...HUGER...AWENDAW...RIDGEVILLE...
COTTAGEVILLE...RAVENEL...JOHN S ISLAND...JAMES ISLAND...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3272 8060 3309 8054 3330 7994 3308 7955
3302 7953 3298 7958 3298 7953 3295 7960
3291 7956 3285 7968 3279 7973 3275 7986
3267 7989 3263 7999 3260 8000 3259 8009
3246 8032 3249 8036 3247 8040
$$000
WGUS72 KCHS 060237
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1037 PM EDT FRI SEP 5 2008
SCC015-019-029-035-060445-
/O.CON.KCHS.FF.W.0017.000000T0000Z-080906T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
1037 PM EDT FRI SEP 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CHARLESTON...EASTERN COLLETON...SOUTHEASTERN DORCHESTER AND SOUTHERN
BERKELEY COUNTIES...
...THE RISK FOR SIGNIFICANT FLASH FLOOD FLOODING IS INCREASING IN
DOWNTOWN CHARLESTON WITH THE APPROACH OF HIGH TIDE...
AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
INTENSE LINE OF RAIN EXTENDING FROM JAMESTOWN SOUTH THROUGH HUGER...
WILD DUNES AND INTO THE ADJACENT COASTAL WATERS. RAINFALL AMOUNTS UP
TO 3 INCHES PER HOUR CAN BE EXPECTED WITH THIS LINE AS IT MOVES
SLOWLY WEST. MANY AREAS THROUGHOUT THE CHARLESTON TRI COUNTY AREA
HAVE ALREADY SEEN BETWEEN 2 AND 5 INCHES OF RAIN TODAY AND ANY
ADDITIONAL HEAVY RAIN WILL ONLY AGGRAVATE FLOODING THAT IS ALREADY
IN PROGRESS.
THE RISK FOR FLASH FLOODING WILL BE ESPECIALLY HIGH IN LOCATIONS
AROUND THE CHARLESTON HARBOR...INCLUDING DOWNTOWN CHARLESTON...WHERE
TIDES REMAIN ELEVATED WITH THE APPROACH OF HIGH TIDE. LAW
ENFORCEMENT OFFICIALS RECENTLY REPORTED THAT MANY ROADS THROUGHOUT
THE DOWNTOWN CHARLESTON AREA ARE ALREADY FLOODED.
FLASH FLOODING IS EXPECTED IN AND AROUND...DOWNTOWN CHARLESTON...
MOUNT PLEASANT...NORTH CHARLESTON...WEST ASHLEY...DANIEL
ISLAND...SUMMERVILLE...MONCKS CORNER...HUGER...AWENDAW...
RIDGEVILLE...COTTAGEVILLE...RAVENEL...JOHN S ISLAND...JAMES ISLAND...
THIS IS A POTENTIALLY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS AT
NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH
FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND
TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING
WHEN WATER BEGINS RISING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3272 8060 3309 8054 3330 7994 3308 7955
3302 7953 3298 7958 3298 7953 3295 7960
3291 7956 3285 7968 3279 7973 3275 7986
3267 7989 3263 7999 3260 8000 3259 8009
3246 8032 3249 8036 3247 8040
$$000
WGUS72 KCHS 060351
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1151 PM EDT FRI SEP 5 2008
SCC015-019-029-035-060445-
/O.CON.KCHS.FF.W.0017.000000T0000Z-080906T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
1151 PM EDT FRI SEP 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
CHARLESTON...EASTERN COLLETON...SOUTHEASTERN DORCHESTER AND SOUTHERN
BERKELEY COUNTIES...
AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAINS FROM TROPICAL STORM HANNA FALLING OVER
MUCH OF THE CHARLESTON TRI COUNTY AREA AND THE EASTERN PORTIONS OF
COLLETON COUNTY. RADAR AND SPOTTER REPORTS INDICATE BETWEEN 3 AND 6
INCHES OF RAIN HAS FALLEN IN THESE AREAS SINCE LATE AFTERNOON.
AN ADDITIONAL 1 TO 3 INCHES OF RAIN CAN BE EXPECTED THROUGH 1245
AM...WHICH WILL ONLY AGGRAVATE FLASH FLOODING THAT IS ONGOING IN A
NUMBER OF LOCATIONS.
LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS REPORT A NUMBER
OF ROADS ARE FLOODED AND CLOSED THROUGHOUT THE AREA...INCLUDING
PORTIONS OF THE DOWNTOWN CHARLESTON AREA. ADDITIONAL ROAD CLOSERS
ARE LIKELY. USE EXTREME CAUTION IF YOU MUST TRAVEL. NEVER DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD. THE RISK FOR FLOODING WILL
REMAIN ESPECIALLY HIGH IN DOWNTOWN CHARLESTON AND THE SURROUNDING
AREAS AROUND CHARLESTON HARBOR...AS HIGH TIDE IS APPROACHING.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3272 8060 3309 8054 3330 7994 3308 7955
3302 7953 3298 7958 3298 7953 3295 7960
3291 7956 3285 7968 3279 7973 3275 7986
3267 7989 3263 7999 3260 8000 3259 8009
3246 8032 3249 8036 3247 8040
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 5:54 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 5, 5:54 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT FRI SEP 5 2008
.SYNOPSIS...
TROPICAL CYCLONE HANNA WILL AFFECT THE AREA TONIGHT. ALL ARE
URGED TO CLOSELY MONITOR THE LATEST FORECASTS OF HANNA FROM THE
NATIONAL HURRICANE CENTER. LOW PRES TROUGHING WILL THEN PERSIST
OVER THE AREA INTO MONDAY. A WEAK COLD FRONT WILL APPROACH FROM
THE NORTHWEST FOR THE MIDDLE OF NEXT WEEK WHILE TROPICAL CYCLONE
IKE MOVES ACROSS THE SOUTHWEST ATLANTIC NEAR SOUTH FLORIDA OR THE
BAHAMAS.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HANNA IS A FAIRLY STRONG TROPICAL STORM AND MAY BECOME A MINIMAL
HURRICANE AS IT PUSHES TOWARD THE CENTRAL/NORTHERN SC COAST.
THUS...A HURRICANE WATCH REMAINS IN PLACE N OF EDISTO BEACH. RAIN
BANDS ARE PUSHING ASHORE AND WILL CONTINUE TO DO SO UNTIL HANNA
PASSES BY TONIGHT. DUE TO THE THREAT OF 3 TO 5 INCHES OF
RAIN...MAINLY E OF INTERSTATE 95... HAVE ISSUED A FLASH FLOOD
WATCH FOR THESE AREAS THROUGH TONIGHT. WILL HAVE TO BE ESPECIALLY
AWARE OF HEAVY RAIN ALONG THE COAST NEAR THE HIGH TIDE CYCLE
AROUND 1-2 AM.
WINDS WILL CONTINUE TO BE ON THE INCREASE AS HANNA APPROACHES...WITH
TROPICAL STORM FORCE WINDS EXPECTED ACROSS AREAS MAINLY E OF
INTERSTATE 95. AGAIN...DEPENDING ON THE EXACT TRACK/STRENGTH OF
HANNA...THERE COULD BE SOME HURRICANE FORCE WINDS...ESPECIALLY
ALONG THE CHARLESTON COUNTY COAST.
THE SPC HAS ALSO ISSUED A TORNADO WATCH FOR MAINLY AREAS E OF
INTERSTATE 95 IN SC UNTIL 5 AM SAT AS WEAK TORNADOES ARE POSSIBLE
AS RAIN BANDS CONTINUE TO PUSH ONSHORE. THESE TORNADOES WILL
LIKELY BE RAIN-WRAPPED AND MAY COME WITH LITTLE TO NO WARNING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
HANNA WILL MOVE AWAY FROM THE AREA SAT WITH RAINS DIMINISHING AND
WINDS SUBSIDING FROM S TO N PRIOR TO DAWN. WE SHOULD SEE SOME
SUNSHINE DEVELOPING IN THE AFTERNOON AS WLY DOWNSLOPE FLOW KICKS
IN. THIS WILL ALSO HELP PUSH TEMPS TO AROUND 90 INLAND...WARMEST
ACROSS INLAND SE GA WHERE MORE SUN IS EXPECTED.
SAT NIGHT WILL BE DRY WITH LOWS AROUND 70 MOST LOCALES...COOLEST
WELL INLAND.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A MID SUMMER TYPE AIR MASS IS EXPECTED TO RETURN SUNDAY AND MONDAY
WITH FAIRLY DEEP MOISTURE AND MODERATE DIURNAL INSTABILITY SUPPORTIVE
OF SLIGHT CHANCES FOR MAINLY AFTERNOON SHOWERS AND TSTMS. MANY
AREAS SHOULD SEE LOWER 90S WITH DEW POINTS IN THE LOWER TO MID
70S.
TUE THROUGH FRI...SFC HIGH PRES CENTERED N OF THE REGION SHOULD
KEEP HURRICANE IKE S OF THE AREA...BUT WILL HAVE TO CLOSELY WATCH
FOR THE POTENTIAL OF IKE TO TRACK CLOSER TO THE REGION BY LATE
WEEK. ONSHORE FLOW AND LOW PRESSURE OFF THE COAST SHOULD KEEP A
THREAT OF SHOWERS IN THE FORECAST THROUGH THE PERIOD...MAINLY IN
THE AFTN/EVE.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
RAINBANDS FROM TROPICAL STORM HANNA WILL CONTINUE PUSHING ONSHORE
AND INCREASING IN COVERAGE INTO THE EVENING. MVFR OR LOWER
CONDITIONS ARE EXPECTED TO FLUCTUATE THROUGHOUT THE TAF PERIOD.
WINDS COULD IMPACT OPERATIONS AT BOTH TERMINALS...WITH THE
GREATEST IMPACTS EXPECTED AT CHS DUE TO THE CLOSER PROXIMITY TO
THE CYCLONE CENTER AS IT SKIRTS UP THE COAST. SUSTAINED WINDS OF
25-35 KT WITH GUSTS ABOVE 40 KT COULD BECOME QUITE
COMMON...HIGHEST OVER CHS. A SLOW DECREASE IN WIND SPEEDS WILL
OCCUR AFTER 2-3AM TONIGHT. IFR CEILINGS EXPECTED AT CHS OVERNIGHT
WITH WRAP-AROUND MOISTURE BEHIND THE DEPARTING SYSTEM. WILL
CONTINUE MONITORING THE RADAR TRENDS AND WILL AMEND AS NECESSARY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL SAT AFTN
THROUGH EARLY NEXT WEEK.
&&
.MARINE...
STRONG TROPICAL STORM HANNA IS EXPECTED TO ADVANCE TOWARD THE N/NW
ACROSS THE COASTAL WATERS...BEYOND 20 NM...WITH MAXIMUM SUSTAINED
WINDS OF 60 KNOTS. EXPECT A RAPID DETERIORATION TO DANGEROUS
TROPICAL STORM CONDITIONS THIS EVENING. 12Z-18Z WAVE WATCH GUIDANCE
SUGGESTS THAT BY MIDNIGHT...SEAS COULD TOP OUT IN THE 10-15 FT RANGE
AT 10-20 NM...AND AS HIGH AS 16-19 FT BEYOND 20 NM...REASONABLE
VALUES GIVEN RECENT BUOY OBSERVATIONS AND THE LATEST OPC WAVE
ANALYSIS. THEN...AS HANNA PULLS AWAY LATER TONIGHT INTO EARLY
SATURDAY...WINDS WILL SHIFT TO THE WEST/NORTHWEST AND WILL STEADILY
DIMINISH...AND SEAS WILL BEGIN TO SUBSIDE. HOWEVER...SMALL CRAFT
ADVISORY CONDITIONS WILL PERSIST INTO SATURDAY...WITH CONDITIONS
GRADUALLY IMPROVING FROM SOUTH TO NORTH AS THE DAY PROGRESSES.
THEN...WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS SATURDAY NIGHT THROUGH AT LEAST SUNDAY.
EARLY NEXT WEEK...WAVE WATCH GUIDANCE SUGGESTS THAT LONG PERIOD
SWELL EMANATING FROM HURRICANE IKE WILL PUSH INTO THE COASTAL
WATERS...AND SMALL CRAFT ADVISORIES MAY BE REQUIRED THE COASTAL
WATERS OUTSIDE CHARLESTON HARBOR.
RIP CURRENTS...HIGH RISK OF RIP CURRENTS TO CONTINUE DUE TO LARGE
...LONG-PERIOD SWELL. RISK MAY REMAIN ELEVATED INTO SATURDAY AS
SOME SWELL CONTINUE AND THE WIND BECOMES ONSHORE DURING THE
AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
LATE FRIDAY AFTERNOON...TIDES WERE AVERAGING AROUND 2 FEET ABOVE
ASTRONOMICAL/EXPECTED LEVELS. AS HANNA ADVANCES THROUGH OR JUST EAST
OF THE COASTAL WATERS THIS EVENING...MAXIMUM TIDE DEPARTURES WILL
AVERAGE AS HIGH AS AROUND 2 FEET ALONG THE GEORGIA COAST AND MOST OF
THE SOUTH CAROLINA COAST. HOWEVER...CLOSER TO THE POTENTIAL LANDFALL
ACROSS CHARLESTON COUNTY...TIDE LEVELS COULD RUN 2 TO 3 FEET ABOVE
EXPECTED LEVELS. HANNA IS EXPECTED MAKE LANDFALL JUST NORTH OF
NORTHERN CHARLESTON COUNTY...NOT LONG AFTER THE EXPECTED TIME OF
HIGH TIDE...1242 AM EDT ON CHARLESTON HARBOR. THUS...AROUND THE TIME
OF HIGH TIDE WATER LEVELS COULD RISE TO BETWEEN 7 AND 8 FT MLLW
WHICH WOULD RESULT IN SOME SHALLOW COASTAL FLOODING...MAINLY IN
DOWNTOWN CHARLESTON AND LOW PORTIONS OF HUNTING ISLAND...FRIPP
ISLAND...AND MT PLEASANT. IF THE CENTER OF HANNA PUSHES ONSHORE
ACROSS FAR NORTHERN CHARLESTON COUNTY...JUST WEST OF THE CURRENT
FORECAST TRACK...LOCALLY GREATER TIDAL DEPARTURES AS HIGH AS 4 FEET
WILL BE POSSIBLE ALONG AND NORTH OF BULLS BAY. AFTER HANNA
PASSES...WINDS WILL BECOME OFFSHORE...BY LATER THIS EVENING ALONG
THE GEORGIA COAST AND OVERNIGHT ALONG THE SOUTH CAROLINA COAST. EVEN
AFTER THE STORM PASSES AND WINDS TURN OFFSHORE...ELEVATED WATER
LEVELS WILL PERSIST THROUGH SATURDAY. HOWEVER...DEPARTURES SHOULD
AVERAGE AROUND 1 FOOT OR LESS...WELL BELOW SHALLOW COASTAL FLOODING
THRESHOLDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TROPICAL STORM WARNING FOR GAZ116>119-138>141.
SC...TORNADO WATCH UNTIL 5 AM EDT SATURDAY FOR SCZ043>045-048>050.
TROPICAL STORM WARNING FOR SCZ043-047>051.
HURRICANE WATCH FOR SCZ050.
TROPICAL STORM WIND WARNING UNTIL 8 AM EDT SATURDAY FOR SCZ044-
045.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR SCZ043>045-
048>050.
MARINE...TORNADO WATCH UNTIL 5 AM EDT SATURDAY FOR AMZ330-350-352.
TROPICAL STORM WARNING FOR AMZ330-350-352-354-374.
HURRICANE WATCH FOR AMZ330-350-374.
&&Hazardous weather outlook, Sep 5, 5:05 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 505 PM EDT FRI SEP 5 2008 GAZ087-088-099>101-114-115-137-SCZ040-042-061000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-LONG- ALLENDALE-HAMPTON- 505 PM EDT FRI SEP 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. TROPICAL HAZARDS...TROPICAL STORM HANNA IS FORECAST TO CONTINUE MOVING STEADILY TOWARD THE CENTRAL AND NORTHERN SOUTH CAROLINA COAST TONIGHT...POSSIBLY MAKING LANDFALL AS A HURRICANE LATE TONIGHT. BASED ON THIS TRACK...IMPACTS FROM HANNA WILL BE POSSIBLE WITH WIND GUSTS OF 30 OR 40 MPH...AND RAINFALL AMOUNTS FROM 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. AMZ354-GAZ116>119-138>141-SCZ047-051-061000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-COASTAL JASPER- 505 PM EDT FRI SEP 5 2008 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SCZ044-045-061000- DORCHESTER-BERKELEY- 505 PM EDT FRI SEP 5 2008 ...TROPICAL STORM WIND WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TORNADO WATCH 889 IN EFFECT UNTIL 5 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WIND WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SCZ043-048-049-061000- INLAND COLLETON-BEAUFORT-COASTAL COLLETON- 505 PM EDT FRI SEP 5 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TORNADO WATCH 889 IN EFFECT UNTIL 5 AM EDT SATURDAY... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. AMZ352-061000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 505 PM EDT FRI SEP 5 2008 ...TORNADO WATCH 889 IN EFFECT UNTIL 5 AM EDT SATURDAY... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. AMZ330-350-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 505 PM EDT FRI SEP 5 2008 ...TORNADO WATCH 889 IN EFFECT UNTIL 5 AM EDT SATURDAY... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SCZ050-061000- CHARLESTON- 505 PM EDT FRI SEP 5 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TORNADO WATCH 889 IN EFFECT UNTIL 5 AM EDT SATURDAY... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. AMZ374-061000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 505 PM EDT FRI SEP 5 2008 ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Sep 5, 5:57 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT FRI SEP 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN CHARLESTON AIRPORT 32.90N 80.04W
09/05/2008 M2.29 INCH CHARLESTON SC ASOS
MEASURED AT THE CHARLESTON INTERNATIONAL AIRPORT.
&&Local storm report, Sep 5, 6:11 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT FRI SEP 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TROPICAL STORM 40 E RACCOON BLUFF 31.38N 80.57W
09/05/2008 AMZ374 XX BUOY
THE SPAG1 TOWER REPORTED SUSTAINED WINDS OF 47 MPH WITH
GUSTS TO 59 MPH.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:26 PM EDT | Areal Flood Advisory | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 64 min |
| Sep 5, 3:44 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Sep 5, 3:50 PM EDT | Flash Flood Watch | CHS | Berkeley, Colleton, Dorchester | 10 hr |
| Sep 5, 4:59 PM EDT | Areal Flood Advisory | CHS | Charleston | 46 min |
| Sep 5, 5:41 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 94 min |
| Sep 5, 6:59 PM EDT | Areal Flood Advisory | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 4 hr |
Nearby
Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.